Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

July 13, 2012Kanabec County, Mille Lacs County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 13, 2012, 3:20 PM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 3:20 PM CDT (20:20 UTC)
Expired
Jul 13, 2012, 4:00 PM CDT
In force
40 min
Issued by
NWS Twin Cities, MN

Counties Kanabec County, MN, Mille Lacs County, MN

The radar

The Duluth radar (KDLH), 129 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS83 KMPX 132020
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT FRI JUL 13 2012

MNZ043>045-050-132100-
BENTON-KANABEC-MILLE LACS-MORRISON-
320 PM CDT FRI JUL 13 2012

AT 318 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG 
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MALMO TO 
ONAMIA TO 4 MILES NORTHEAST OF GILMAN. THESE STORMS WERE MOVING EAST 
AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BAYVIEW.
  WAHKON.
  ISLE.
  MILACA.
  WARMAN.

LAT...LON 4625 9342 4616 9342 4616 9310 4596 9319
      4574 9344 4576 9400 4597 9375 4625 9361
      4626 9344
TIME...MOT...LOC 2019Z 270DEG 12KT 4623 9354 4596 9366
          4577 9386

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:36 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 13, 12:36 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1236 PM CDT FRI JUL 13 2012

.AVIATION... /18Z TAF ISSUANCE/

TWO CONCERNS THIS TAF CYCLE. THE FIRST IS SHRA/TSRA CHANCES THIS
AFTERNOON AND EVENING WHILE THE OTHER IS MVFR OR LOWER
CEILINGS/VISIBILITIES IN FOG LATE TONIGHT. EARLY THIS AFTERNOON
SHOWERS WERE BEGINNING TO INCREASE IN COVERAGE BETWEEN KAXN AND
KSTC. THIS IS ALONG THE SURFACE FRONT AND UPPER LOW/TROF ALOFT.
SHORT TERM GUIDANCE IS IN PRETTY GOOD AGREEMENT THAT ACTIVITY
SHOULD CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AND SPREAD
SOUTHEAST. KMSP...KRNH AND KEAU SEEM TO HAVE THE BEST CHANCE FOR
SHRA/TSRA BUT CONFIDENCE IS LOW ON COVERAGE AT ANY ONE SITE.
THEREFORE...CONTINUED VCSH/VCTS. THE WESTERN TERMINALS MAY SEE A
BRIEF SHOWER AS WELL WITH VCSH INDICATED AT KAXN AND KRWF. SCT-
BKN040-050 WILL BE COMMON THIS AFTERNOON WITH A MID LEVEL CEILING
ABOVE. WINDS THIS AFTERNOON WILL BE SOUTH AT NEAR 10 KNOTS FROM
KMSP ON EAST WITH SOUTHWEST TO WEST WINDS LESS THAN 10 KNOTS TO
THE WEST.

THE FRONTAL BOUNDARY ACROSS WESTERN MN WILL WASH OUT TONIGHT
ACROSS WESTERN WI AND SOUTHERN MN. LOW LEVEL MOISTURE COMBINED
WITH LIGHT WINDS AND THE POTENTIAL FOR ADDED GROUND MOISTURE FROM
AFTERNOON/EVENING SHOWERS SHOULD LEAD TO MVFR OR LOWER CONDITIONS
AT KRNH AND KEAU DURING THE LATE NIGHT HOURS. CONFIDENCE IS PRETTY
HIGH AND INDICATED MVFR OR LESS AFTER 08Z. IT/S QUITE CONCEIVABLE
THAT THE FOG COULD DEVELOP AS EARLY AS 04Z-06Z...DEPENDING ON HOW
MUCH RAIN OCCURS IN THE EVENING ALONG WITH THE CLEARING TREND.

KMSP...SHOWERS POSSIBLE AFTER 20Z WITH THUNDER CHANCES INCREASING
AFTER 22Z AND LASTING INTO THE EARLY EVENING. SMALL THREAT FOR
5-6SM IN FOG/HAZE TOWARD DAYBREAK SATURDAY WITH LIGHT WINDS.

/OUTLOOK/
SATURDAY AFTERNOON/NIGHT...VFR. WINDS NORTHERLY AT 5 TO 10 KTS.
SUNDAY...VFR. WINDS SE AT 5-15 KTS.
MONDAY...VFR. WINDS S-SW 10-20 KTS.

&&

.DISCUSSION... /ISSUED 325 AM CDT FRI JUL 13 2012/

THE UPCOMING SEVEN DAYS LOOKS TO BE RELATIVELY QUIET FROM A PCPN
PERSPECTIVE... WITH THE BEST CHANCES BEING OVER THE NEXT 24
HOURS... BUT IT STARTING TO LOOK MORE INTERESTING WITH RESPECT TO
A FEW CHANCES FOR EXCESSIVE HEAT. IN THE BIG PICTURE... THE LATEST
WATER VAPOR IMAGERY AND RAP UPPER AIR ANALYSIS SHOW A FAIRLY
HEALTHY SHORTWAVE MOVING THROUGH THE REGION AT THE CURRENT TIME...
WITH TWO MAIN PV ANOMALIES AND AREAS OF ENHANCED FORCING. ONE CAN
BE SEEN DROPPING SOUTHEAST THROUGH SOUTHEAST SOUTH DAKOTA AT THE
CURRENT TIME... AND IS HELPING TO ENHANCE THE PCPN OUT AHEAD OF IT
OVER THE SOUTHERN PART OF MINNESOTA. THE SECOND ANOMALY IS OVER
NORTHEAST NORTH DAKOTA... AND IS SLOWLY SLIDING EAST WITH TIME...
AND HELPING TO KEEP SOME PCPN GOING IN THAT AREA. ZOOMING OUT...
AN AMPLIFIED RIDGE REMAINS OVER THE WESTERN CONUS... WITH AN UPPER
TROUGH OVER THE PACIFIC NORTHWEST. THE GENERAL THEME OVER THE NEXT
24 TO 36 HOURS WILL BE FOR THE SHORTWAVE CURRENTLY TO OUR WEST TO
DROP SLOWLY SOUTHEAST AND HELP PUSH THE SURFACE TROUGH/FRONT
THROUGH THE AREA TODAY THROUGH SATURDAY... BRINGING CHANCES FOR
SHRA/TSRA TO THE AREA. AFTER THAT WE WILL SEE THE RIDGE OVER THE
ROCKIES BUILD INTO THE AREA... AND BRING INCREASINGLY WARM
TEMPERATURES INTO THE AREA THROUGH MONDAY. WE SHOULD THEN SEE SOME
BRIEF DEPRESSION IN THE UPPER HEIGHTS OVER THE AREA... BUT BY THE
MIDDLE OF THE WEEK THE UPPER RIDGE LOOKS TO RE-AMPLIFY OVER THE
CENTER OF THE COUNTRY. BY THE END OF THE WEEK THERE IS A FAIR
AMOUNT OF DISAGREEMENT BETWEEN THE GFS AND ECMWF... WITH THE GFS
DROPPING AND UPPER TROUGH INTO EASTERN CANADA AND DEVELOPING
NORTHWEST FLOW OVER US... WHILE THE ECMWF CONTINUES TO BUILD THE
UPPER RIDGE AND WOULD REALLY HAVE US COOKING BY THE END OF THE
WEEK. THE ECMWF HAS BEEN FAIRLY CONSISTENT WITH THE IDEA THE PAST
FEW RUNS... SO IT WILL CERTAINLY BE SOMETHING TO MONITOR. AT THIS
POINT... A VERY WARM MONDAY LOOKS TO BE A GOOD BET... WITH ANOTHER
PERHAPS WARMER SPAN OF WEATHER DEVELOPING BY THE END OF THE WEEK
THROUGH THE FOLLOWING WEEKEND.

FOR TODAY... WE SHOULD CONTINUE TO SEE SOME SCATTERED SHRA/TSRA
MIGRATE SLOWLY EAST THROUGH THE DAY AS THE SURFACE TROUGH PUSHES
EAST AHEAD OF UPPER WAVE. THE LOW LEVEL CONVERGENCE/UPPER LEVEL
DIVERGENCE COUPLET LOOKS TO PUSH EAST OF THE I-35 CORRIDOR BY THIS
AFTERNOON... SO THE BEST CHANCE FOR MORE WIDESPREAD PCPN WILL BE
OVER THE EASTERN PART OF THE CWFA... ALONG WITH THE MAIN POTENTIAL
FOR ANY SEVERE STORMS. HOWEVER... WITH THE UPPER TROUGH MOVING SO
SLOWLY TODAY AND TONIGHT... WE COULD CERTAINLY SEE SOME LINGERING
SHRA BEHIND THE SURFACE BOUNDARY BENEATH THE UPPER PV ANOMALY AND
ASSOCIATED MID-LEVEL COLD POOL. IN TERMS OF SEVERE WEATHER
POTENTIAL... THINGS STILL LOOK LIKE THE HAVE THE PAST SEVERAL
DAYS... WITH DECENT MLCAPE VALUES AOA 1500 J/KG TODAY INTO THIS
EVENING... BUT MEAGER DEEP LAYER AND LOW LEVEL SHEAR. SO... STILL
LOOKS LIKE WE/LL MAINLY BE DEALING WITH MULTI-CELL PULSE STORMS...
WITH THE PRIMARY THREAT BEING MARGINALLY SEVERE HAIL AND PERHAPS
SOME DOWNBURST WIND GUSTS GIVEN EXPECTED SURFACE DELTA THETA-E
VALUES AOA 25K. SOME PCPN COULD LINGER OVER THE EASTERN PART OF
THE AREA FOR A GOOD PART OF SATURDAY GIVEN THE SLOW EASTWARD
MIGRATION OF THE UPPER WAVE. HOWEVER... BY SATURDAY NIGHT WE
SHOULD SEE UPPER RIDGING WORK BACK ACROSS THE AREA... WITH A
SURFACE RIDGE NOSING DOWN FROM CENTRAL CANADA AS WELL. FAIRLY
ROBUST RETURN FLOW LOOKS TO SETUP SUNDAY AFTERNOON... PUSHING THE
WARM FRONT WELL NORTH THROUGH THE AREA BY EVENING. WE WILL THEN
SEE LOW PRESSURE ORGANIZE OVER THE HIGH PLAINS SUNDAY NIGHT INTO
MONDAY... WITH THE WARM SECTOR BECOME WELL ESTABLISHED OVER OUR
AREA. CHANCES FOR PCPN ON MONDAY AS THIS LOW PUSHES EAST LOOK LIKE
THEY WILL BE CONFINED TO THE NORTH OF OUR AREA CLOSER TO THE WARM
FRONTAL BOUNDARY AS 700MB TEMPERATURES AOA 12C ENCOMPASS ALL OF
CENTRAL AND SOUTHERN MINNESOTA. THE COLD FRONT WILL EVENTUALLY
DROP SOUTH THROUGH THE AREA MONDAY NIGHT AND TUESDAY AS THE
SURFACE LOW MOVES OFF INTO THE GREAT LAKES... AND WE COULD SEE
SOME SHRA/TSRA DROP THROUGH THE AREA AT THAT TIME AS WE FINALLY
PUSH THE CAP SOUTH OF THE REGION.

A BRIEF SHOT OF COOLER AND DRIER AIR LOOKS TO WORK INTO THE AREA
TUESDAY NIGHT THROUGH WEDNESDAY AS 500MB HEIGHTS FALL AND A DECENT
SURFACE HIGH SETTLES SOUTH INTO THE AREA FROM CANADA. HOWEVER...
AS WE/VE SEEN MOST OF THE SUMMER... WE WON/T HAVE NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES REMAINING OVER THE AREA FOR TOO LONG...
AND RETURN FLOW WILL SET BACK UP BY THURSDAY. AS SOUTHWESTERLY
FLOW DEVELOPS AND STARTS TO BRING WARMER TEMPERATURES AND MOISTURE
BACK INTO THE AREA... WE COULD SEE SOME PCPN DEVELOP OVER THE
AREA... SO INCLUDED SOME POPS ON THURSDAY TO ACCOUNT FOR THAT
SCENARIO. AFTER THURSDAY... AND BEYOND THE CURRENT FORECAST
PERIOD... IS THE POINT AT WHICH THE GFS AND ECMWF START TO
DIVERGE QUITE A BIT... AND THERE IS A FAIR AMOUNT OF SPREAD IN THE
GEFS AT THIS POINT AS WELL... WITH SOME MEMBERS SUGGESTING
SOLUTIONS CLOSER TO THAT OF THE ECMWF. IN A NUTSHELL... THE ECMWF
REALLY BUILDS THE UPPER RIDGE OVER THE CENTRAL CONUS AND INTO
SOUTHERN CANADA... WHILE THE GFS HOLDS A DEEP UPPER TROUGH OVER
EASTERN CANADA... AND MANAGES TO KEEP THE UPPER RIDGE AT BAY TO
OUR WEST. SHOULD THINGS PAN OUT AS THE ECMWF SUGGESTS... WE COULD
BE LOOKING AT A PROLONGED SPELL OF WELL ABOVE NORMAL TEMPERATURES
FROM THE END OF THE WEEK INTO THE FIRST PART OF THE FOLLOWING
WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/TRH
Hazardous weather outlook, Jul 13, 2:36 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
236 PM CDT FRI JUL 13 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141300-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
236 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING ALONG AND
EAST OF A LINE FROM REDWOOD FALLS TO LITTLE FALLS. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... A FEW SEVERE STORMS ARE
POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL AROUND ONE
INCH IN DIAMETER... ALONG WITH LOCALIZED WIND GUSTS NEAR 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 35 ON SATURDAY...
BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN
ON TUESDAY AND THURSDAY... ALTHOUGH IT IS TOO EARLY TO DETERMINE THE
LIKELIHOOD OF SEVERE WEATHER.

HOT AND HUMID CONDITIONS ARE EXPECTED ON MONDAY... WITH HEAT
INDICES IN EXCESS OF 100 DEGREES POSSIBLE DURING THE AFTERNOON AND
EARLY EVENING. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON
THIS POTENTIAL FOR EXCESSIVE HEAT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RAH

In the hours before

Special weather statement, Jul 13, 1:30 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 PM CDT FRI JUL 13 2012

MNZ065-073>075-131915-
BROWN-NICOLLET-REDWOOD-RENVILLE-
130 PM CDT FRI JUL 13 2012

AT 130 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 8 MILES EAST OF REDWOOD FALLS...OR 22 MILES NORTHWEST OF
SLEEPY EYE. THESE STORMS WAS MOVING SOUTHEAST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MORTON.
  FRANKLIN.

LAT...LON 4470 9483 4447 9463 4436 9490 4459 9515
TIME...MOT...LOC 1830Z 313DEG 5KT 4457 9495
Special weather statement, Jul 13, 2:00 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 PM CDT FRI JUL 13 2012

MNZ049-058-059-131945-
MEEKER-STEARNS-WRIGHT-
200 PM CDT FRI JUL 13 2012

AT 200 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PAYNESVILLE TO ATWATER.

THESE STORMS WERE MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GROVE CITY.
  EDEN VALLEY.
  ST NICHOLAS.
  LITCHFIELD.
  DARWIN.

LAT...LON 4543 9417 4524 9412 4499 9412 4503 9475
      4532 9473 4545 9467
TIME...MOT...LOC 1859Z 285DEG 11KT 4538 9458 4532 9462
          4509 9470
Special weather statement, Jul 13, 2:22 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CDT FRI JUL 13 2012

MNZ043>045-132000-
KANABEC-MILLE LACS-MORRISON-
222 PM CDT FRI JUL 13 2012

AT 218 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM THE WEST SHORE OF LAKE MILLE LACS...
INCLUDING GARRISON TO LITTLE FALLS.

THESE STORMS WERE MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LAKE MILLE LACS
  ONAMIA
  HARDING.
  LASTRUP.
  VINELAND.
  PIERZ.
  HILLMAN.

LAT...LON 4625 9342 4617 9342 4616 9337 4610 9345
      4585 9399 4592 9452 4617 9413 4616 9383
      4624 9382 4625 9381 4626 9344
TIME...MOT...LOC 1921Z 280DEG 13KT 4648 9341 4613 9391
          4595 9429
Special weather statement, Jul 13, 2:25 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
225 PM CDT FRI JUL 13 2012

MNZ065-073>075-132015-
BROWN-NICOLLET-REDWOOD-RENVILLE-
225 PM CDT FRI JUL 13 2012

AT 220 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF FRANKLIN. THIS STORM WAS MOVING
SOUTHEAST AT 10 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRFAX.
  EVAN.
  SLEEPY EYE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4447 9499 4459 9481 4447 9462 4446 9462
      4446 9459 4440 9450 4425 9473
TIME...MOT...LOC 1925Z 315DEG 8KT 4446 9481
Special weather statement, Jul 13, 3:02 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 PM CDT FRI JUL 13 2012

MNZ049-058-059-132100-
MEEKER-STEARNS-WRIGHT-
302 PM CDT FRI JUL 13 2012

AT 301 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF WATKINS. THIS STORM WAS MOVING
SOUTHEAST AT 10 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WATKINS.
  KIMBALL.
  DARWIN.
  KINGSTON.
  ANNANDALE.

LAT...LON 4525 9403 4499 9423 4518 9465 4539 9446
TIME...MOT...LOC 2002Z 301DEG 9KT 4526 9441
Special weather statement, Jul 13, 3:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT FRI JUL 13 2012

MNZ043>045-050-132100-
BENTON-KANABEC-MILLE LACS-MORRISON-
320 PM CDT FRI JUL 13 2012

AT 318 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MALMO TO
ONAMIA TO 4 MILES NORTHEAST OF GILMAN. THESE STORMS WERE MOVING EAST
AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BAYVIEW.
  WAHKON.
  ISLE.
  MILACA.
  WARMAN.

LAT...LON 4625 9342 4616 9342 4616 9310 4596 9319
      4574 9344 4576 9400 4597 9375 4625 9361
      4626 9344
TIME...MOT...LOC 2019Z 270DEG 12KT 4623 9354 4596 9366
          4577 9386

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:50 PM CDTSpecial Weather StatementMPXPope, Stevens40 min
Jul 12, 9:14 PM CDTSpecial Weather StatementMPXDouglas46 min
Jul 12, 9:44 PM CDTSpecial Weather StatementMPXBig Stone46 min
Jul 12, 10:01 PM CDTSevere Thunderstorm WarningMPXLac qui Parle29 min
Jul 12, 10:25 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Swift35 min
Jul 13, 8:59 AM CDTSpecial Weather StatementMPXRice46 min
Jul 13, 9:18 AM CDTSpecial Weather StatementMPXGoodhue57 min
Jul 13, 1:04 PM CDTSpecial Weather StatementMPXMorrison41 min
Jul 13, 1:05 PM CDTSpecial Weather StatementMPXYellow Medicine40 min
Jul 13, 1:09 PM CDTSevere Thunderstorm WarningMPXYellow Medicine38 min
Jul 13, 1:30 PM CDTSpecial Weather StatementMPXRenville45 min
Jul 13, 2:00 PM CDTSpecial Weather StatementMPXMeeker45 min
Jul 13, 2:22 PM CDTSpecial Weather StatementMPXMorrison38 min
Jul 13, 2:25 PM CDTSpecial Weather StatementMPXBrown50 min
Jul 13, 3:02 PM CDTSpecial Weather StatementMPXMeeker58 min
Jul 13, 3:48 PM CDTSpecial Weather StatementMPXWatonwan42 min
Jul 13, 4:02 PM CDTSpecial Weather StatementMPXIsanti, Kanabec43 min
Jul 13, 4:08 PM CDTSpecial Weather StatementMPXHennepin37 min
Jul 13, 4:13 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Wright62 min
Jul 13, 4:17 PM CDTSevere Thunderstorm WarningMPXMcLeod28 min
Jul 13, 4:39 PM CDTSevere Thunderstorm WarningMPXHennepin41 min
Jul 13, 5:08 PM CDTSevere Thunderstorm WarningMPXHennepin52 min
Jul 13, 5:18 PM CDTSpecial Weather StatementMPXRice42 min
Jul 13, 5:26 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Washington49 min
Jul 13, 5:39 PM CDTAreal Flood AdvisoryMPXDakota, Hennepin, Ramsey, Washington52 min
Jul 13, 5:39 PM CDTSpecial Weather StatementMPXRenville51 min
Jul 13, 5:41 PM CDTSpecial Weather StatementMPXMartin49 min
Jul 13, 5:49 PM CDTSpecial Weather StatementMPXDakota41 min
Jul 13, 5:52 PM CDTSpecial Weather StatementMPXWaseca23 min
Jul 13, 5:54 PM CDTSevere Thunderstorm WarningMPXDakota, Washington33 min
Jul 13, 6:08 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue52 min
Jul 13, 6:20 PM CDTSpecial Weather StatementMPXRice25 min
Jul 13, 6:22 PM CDTSpecial Weather StatementMPXSteele23 min
Jul 13, 6:33 PM CDTSpecial Weather StatementMPXFaribault42 min
Jul 13, 6:45 PM CDTSpecial Weather StatementMPXFreeborn45 min
Jul 13, 1:15 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Eau Claire45 min
Jul 13, 5:38 PM CDTSpecial Weather StatementMPXPolk, Saint Croix67 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.